Malaysian health ministry recalls paracetamol syrup with alcohol

Malaysian health ministry recalls paracetamol syrup with alcohol
Health Ministry Pharmaceutical Services senior director Datuk Eisah Rahman.
PHOTO: The Star

PETALING JAYA - The Health Ministry has ordered Royce Pharma to recall all its paracetamol syrup as it contains alcohol.

Health Ministry Pharmaceutical Services senior director Datuk Eisah Rahman said the company had breached regulations by not declaring the alcohol content.

A statement was issued yesterday following an alert on social media calling on parents to return the medication to the government hospitals it was issued from, alleging that it contained "poison".

Malaysian Pharmaceutical Association president Datuk Nancy Ho described the incident as a "supply-specification issue" as the company was tendered to supply alcohol-free paracetamol.

"There are a lot of Muslim consumers here. The public must be given the full information of their medication's content," Ho said.

She emphasised that Royce Pharma's paracetamol syrup had no safety issues but was recalled because of its "misleading" label.

Eisah, too, assured the public that the medication complied with quality, safety and efficacy standards.

However, action was necessary as the company failed to declare the alcohol content in its product, she added.

Royce Pharma Manufacturing Sdn Bhd president Zainal Ariffin Mahmood said its Paracetamol Syrup 120mg/5ml, which contained ethanol, was registered under the Drug Control Authority and was manufactured since 1991.

"The public need not worry because it contains permissible amounts of ethanol and has no reported safety issues," he said in a statement.

Purchase this article for republication.

BRANDED CONTENT

SPONSORED CONTENT

Your daily good stuff - AsiaOne stories delivered straight to your inbox
By signing up, you agree to our Privacy policy and Terms and Conditions.